MAUDE Adverse Event Report: ARTHREX, INC. PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH; ACCESSORIES, ARTHROSCOPIC
Model Number PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that probes have been leaving black residue in the joint.This occurs even if they wipe off the probe prior to use.It was reported that all 7 devices from their most recent order received (ar-5008, lot 012039, qty 7) have the same issue.Prior specific case information was not available.The sales rep was present for the most recent occurrence which was a shoulder scope that took place (b)(6) 2020.The part number is ar-5008, probe-graduated black (lot 012039).The residue was left in the patient.The device was removed from the case after the residue was discovered.All 7 of the devices are available and will be returned to arthrex for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed, several unsealed and sealed devices were received.Some of the unsealed devices were discolored and left black residue on a paper towel.

Brand Name
PROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key10842511
Report Number1220246-2020-02330
Device Sequence Number11669932
Product Code NBH
UDI-Device Identifier00888867102699
UDI-Public00888867102699
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPROBE, GRADUATED BLACK, 3.5MM TIP LENGTH
Device Catalogue NumberAR-5008
Device Lot Number012039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown